Alert archive / California / Wind Advisories in 2019
Wind Advisory 64, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Sep 6, 2019, 2:22 AM PDT. It took effect at Sep 6, 2019, 4:00 PM PDT. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2019, 2:22 AM PDT (09:22 UTC)
- In effect from
- Sep 6, 2019, 4:00 PM PDT
- Expired
- Sep 7, 2019, 9:00 PM PDT
- In force
- 29 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
891 WWUS76 KLOX 060922 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 222 AM PDT Fri Sep 6 2019 CAZ039-052-061700- /O.NEW.KLOX.WI.Y.0064.190906T2300Z-190908T1000Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 222 AM PDT Fri Sep 6 2019 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM PDT SUNDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory for southern Santa Barbara County. This advisory is in effect from 4 PM this afternoon to 3 AM PDT Sunday. * WINDS...Areas of northwest to north winds 15 to 30 mph with gusts up to 45 mph will develop late this afternoon and early this evening. Winds will increase to 20 to 35 mph with gusts to 50 mph on Saturday night, then turn more northerly late Saturday night and early Sunday morning. * TIMING...Gusty Sundowner winds will develop late this afternoon and early this evening. Northerly winds could become isolated to the far western portions late tonight and early Saturday but will become more widespread and stronger on Saturday afternoon and night. There is a chance that this advisory could be reissued on Sunday afternoon and evening. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 101, 154 and 192...as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Hall
7 follow-up statements
766 WWUS76 KLOX 061658 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 958 AM PDT Fri Sep 6 2019 CAZ039-052-070300- /O.CON.KLOX.WI.Y.0064.190906T2300Z-190908T1000Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 958 AM PDT Fri Sep 6 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM PDT SUNDAY... * WINDS...Areas of northwest to north winds 15 to 30 mph with gusts up to 45 mph will develop late this afternoon and early this evening, strongest west of Goleta. Winds will increase to 20 to 35 mph with gusts to 50 mph on Saturday night and become more widespread. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 101, 154 and 192, as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ MW
396 WWUS76 KLOX 070007 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 507 PM PDT Fri Sep 6 2019 CAZ039-052-071000- /O.CON.KLOX.WI.Y.0064.000000T0000Z-190908T1000Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 507 PM PDT Fri Sep 6 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... * WINDS...Areas of northwest to north winds 15 to 30 mph with gusts up to 45 mph through tonight, strongest west of Goleta. Winds will increase in coverage and strength on Saturday evening becoming 20 to 35 mph with gusts to 50 mph, strongest west of Goleta. Isolated gusts to 60 mph near Gaviota. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 101, 154 and 192, as well as the Gaviota and San Marcos Passes. The gusty winds will also lead to increased fire danger, with a Fire Weather Watch in effect for Saturday afternoon through Saturday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Gomberg/Kaplan
857 WWUS76 KLOX 070934 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 234 AM PDT Sat Sep 7 2019 CAZ039-052-071800- /O.CON.KLOX.WI.Y.0064.000000T0000Z-190908T1000Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 234 AM PDT Sat Sep 7 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... * WINDS...Areas of northwest to north winds 15 to 30 mph with gusts to 40 mph will increase in coverage and strength through this evening to 20 to 35 mph with gusts to 50 mph. The strongest winds are expected west of Goleta. Isolated gusts to 60 mph are possible near Gaviota. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 101, 154 and 192, as well as the Gaviota and San Marcos Passes. The gusty winds will also lead to increased fire danger, with a Fire Weather Watch in effect for this afternoon through tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Hall
938 WWUS76 KLOX 071737 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 1037 AM PDT Sat Sep 7 2019 CAZ039-052-080145- /O.CON.KLOX.WI.Y.0064.000000T0000Z-190908T1000Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 1037 AM PDT Sat Sep 7 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... * WINDS...Areas of north to northwest winds 15 to 30 mph with gusts to 45 mph will increase in coverage and strength through this evening to 25 to 40 mph with gusts to 50 mph tonight, except west of Goleta where isolated gusts to 60 mph are possible. The strongest winds will generally be from San Marcos Pass westward and above 1000 feet elevation. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 101, 154 and 192, as well as the Gaviota and San Marcos Passes. The gusty winds combined with low relative will also lead to increased fire danger with a Red Flag Warning in effect for this afternoon through tomorrow morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. Avoid outdoor activities that can create a spark or flames. && $$
818 WWUS76 KLOX 072337 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 437 PM PDT Sat Sep 7 2019 CAZ034-035-080400- /O.EXB.KLOX.WI.Y.0064.000000T0000Z-190908T0400Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg 437 PM PDT Sat Sep 7 2019 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect until 9 PM PDT this evening. * WINDS...Northwest winds 15 to 25 mph with gusts to 35 mph will affect the Central Coast, strongest near the beaches and south of Santa Maria, through 9 PM this evening. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 101. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. Avoid outdoor activities that can create a spark or flames. && $$ CAZ039-052-080400- /O.CON.KLOX.WI.Y.0064.000000T0000Z-190908T1000Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 437 PM PDT Sat Sep 7 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... * WINDS...Areas of north to northwest winds 15 to 30 mph with gusts to 45 mph will increase in coverage and strength through this evening to 25 to 40 mph with gusts to 50 mph tonight, except west of Goleta where isolated gusts to 60 mph are possible. The strongest winds will generally be from San Marcos Pass westward and above 1000 feet elevation. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 101, 154 and 192, as well as the Gaviota and San Marcos Passes. The gusty winds combined with low relative will also lead to increased fire danger with a Red Flag Warning in effect for this afternoon through tomorrow morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. Avoid outdoor activities that can create a spark or flames. && $$
895 WWUS76 KLOX 080100 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 600 PM PDT Sat Sep 7 2019 CAZ039-052-080400- /O.UPG.KLOX.WI.Y.0064.000000T0000Z-190908T1000Z/ /O.NEW.KLOX.HW.W.0007.190908T0100Z-190908T1000Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 600 PM PDT Sat Sep 7 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 3 AM PDT SUNDAY... The National Weather Service in Los Angeles/Oxnard has issued a High Wind Warning, which is in effect until 3 AM PDT Sunday. The Wind Advisory is no longer in effect. * WINDS...North to northwest winds of 15 to 30 mph with gusts to 45 mph will increase in coverage and strength through this evening to between 25 and 40 mph with gusts to 50 mph tonight. West of Goleta, higher northwest to north winds of 30 to 45 mph with gusts to 60 mph will be likely. Isolated gusts to 65 mph will be possible between Gaviota and Refugio through tonight. The strongest winds will generally be from San Marcos Pass westward and above 1000 feet elevation. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 101, 154 and 192, as well as the Gaviota and San Marcos Passes. The gusty winds combined with low relative will also lead to increased fire danger with a Red Flag Warning in effect for this afternoon through tomorrow morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. Avoid outdoor activities that can create a spark or flames. A High Wind Warning means that damaging high winds of 58 mph or greater are likely or imminent. Secure all loose outdoor furniture in advance of the onset of strong winds. Monitor the latest forecasts on NOAA Weather Radio or your favorite media source. && $$ CAZ034-035-080400- /O.CON.KLOX.WI.Y.0064.000000T0000Z-190908T0400Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg 600 PM PDT Sat Sep 7 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...Northwest winds 15 to 25 mph with gusts to 35 mph will affect the Central Coast, strongest near the beaches and south of Santa Maria, through 9 PM this evening. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 101. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. Avoid outdoor activities that can create a spark or flames. && $$ Kaplan/Phillips
957 WWUS76 KLOX 080413 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 913 PM PDT Sat Sep 7 2019 CAZ034-035-080515- /O.EXP.KLOX.WI.Y.0064.000000T0000Z-190908T0400Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg 913 PM PDT Sat Sep 7 2019 ...WIND ADVISORY HAS EXPIRED... Winds have diminished and the wind advisory has expired. $$ CAZ039-052-081000- /O.CON.KLOX.HW.W.0007.000000T0000Z-190908T1000Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 913 PM PDT Sat Sep 7 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... * WINDS...North to northwest winds of 25 and 40 mph with gusts to 50 mph. West of Goleta, stronger northwest to north winds of 30 to 45 mph with gusts to 60 mph will be likely. Isolated gusts to 65 mph will be possible between Gaviota and Refugio. The strongest winds will generally be from San Marcos Pass westward and above 1000 feet elevation. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 101, 154 and 192, as well as the Gaviota and San Marcos Passes. The gusty winds combined with low relative will also lead to increased fire danger with a Red Flag Warning in effect for this afternoon through tomorrow morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. Avoid outdoor activities that can create a spark or flames. A High Wind Warning means that damaging high winds of 58 mph or greater are likely or imminent. Secure all loose outdoor furniture in advance of the onset of strong winds. Monitor the latest forecasts on NOAA Weather Radio or your favorite media source. && $$ Hall
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Sep 5, 11:15 PM PDT, 3 hours 7 minutes earlier.
Area forecast discussion, Sep 5, 11:15 PM PDT, 3 hours 7 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Los Angeles/Oxnard CA
1115 PM PDT Thu Sep 5 2019
.SYNOPSIS...05/1114 PM.
Warm and humid conditions will remain in place through Friday as
high pressure aloft lingers over the area. An approaching upper-
level trough over the eastern Pacific Ocean will bring cooler and
drier conditions for the weekend. Weak onshore flow will keep night
through morning low clouds and fog over some coastal areas into
Friday, then low clouds and fog should become a bit more expansive
through the weekend.
&&
.SHORT TERM (THU-SUN)...05/817 PM.
***UPDATE***
The thunderstorms that developed over the Antelope Valley and
foothills late this afternoon have dissipated. However, there is
still a nonzero chance for isolated convection across the
mountains and deserts the next few hours. Overnight temperatures
will remain warm with lows in the mid 60s and well into the mid
70s across the interior. This combined with lingering moisture
will make conditions feel muggy. Night through morning low clouds
will be mainly limited to the Central Coast. However, there is a
chance of patchy low clouds developing over the L.A. Coastal Basin
near Long Beach and extending north toward LAX as onshore
gradients remain weak and a coastal eddy struggles to form.
***From Previous Discussion***
The main forecast issue the next couple days remains the expected
increase in northerly (Sundowner) winds across srn SB County
Fri/Sat. Models have been pretty consistent showing the strongest
winds Saturday afternoon and evening and the warmest temps Friday,
however the one change today is that it now appears that the
driest period may end up being Saturday afternoon and evening. If
this happens then the combo of strongest winds and lowest
humidities would make for even more critical fire weather
conditions Saturday. Both days will likely have advisory level
winds across the western portion of the Santa Ynez Range and
adjacent foothill and coastal areas. Some of those winds will
spread east into Montecito and Carpinteria areas by Saturday as
the winds take on a more northeast component. The warmest period
is likely to be late Friday into Friday evening before the trough
moving north of the area brings cooler air into the region
Saturday. Highs Friday across srn SB County will likely jump into
the 90s while most other areas experience a couple degrees of
cooling due to a stronger onshore flow. The trough moving through
nrn California Friday will shift the flow aloft back to the west
which will push most of our monsoon moisture east of LA County and
thereby minimizing any thunderstorms chances.
A second and deeper trough will come through Saturday into
Saturday night and this will bring additional cooling, especially
north of Pt Conception where interior temps could drop as much as
20 degrees from Friday. Not as much cooling across LA/Ventura
Counties but still cooler with highs near to just slightly above
normal. Low clouds expected to deepen and spread into the Salinas
Valley in the morning. Northerly flow should keep any clouds away
from most coastal areas south of Pt Conception except possibly srn
LA County.
With the trough moving through late Saturday, temps Sunday across
SLO and nrn SB County should recover a few degrees while most
areas in the south cool a couple more degrees, bringing highs to
near or slightly below normal for the first time in several days.
Still some lingering north flow to keep low clouds out of SB and
likely Ventura County as well but less wind and cooler temps
overall.
.LONG TERM (MON-THU)...05/223 PM.
The ridge briefly rebuilds over the area Monday and onshore flow
weakens so many areas will see a slight warming trend from Sunday,
especially inland areas. Then another trough coming in Tuesday
will reverse those trends and bring temps back to near normal.
For the latter half of the week the ridge rebuilds once again,
this time stronger and a longer lasting that will bring a slow
warming trend going into next weekend. Not expecting any monsoon
thunderstorms locally at least through next Thursday but likely
through next weekend as well.
&&
.AVIATION...06/0610Z.
At 04Z, the marine layer depth was around 500 feet deep at KLAX.
The top of the marine inversion was near 1400 feet with a
temperature of 27 degrees Celsius. There was another inversion up
to around 2100 feet.
Low-to-moderate confidence in the current forecast for coastal
terminals. Moderate-to-high confidence for inland terminals. There
is a chance of VLIFR to LIFR conditions at coastal terminals
through 16Z. The best chance for any sub-VFR conditions is for
coastal terminals north of Point Conception. An earlier and more
significant chance of LIFR to IFR conditions is possible on Friday
night and into Saturday at coastal terminals.
KLAX...There is a 40 percent chance of LIFR conditions between 10Z
and 16Z. No wind impacts are expected at this time.
KBUR...VFR conditions are expected through the period. No wind
impacts are expected at this time.
&&
.MARINE...05/806 PM.
For the Outer Waters, moderate to high confidence in current
forecast. Small Craft Advisory (SCA) winds will likely affect the
area tonight through Saturday morning. Fairly high confidence in
gale force winds starting Saturday afternoon, with continued gales
possible through Monday of next week.
For the Inner Waters north of Point Sal, moderate to high confidence
in forecast. There is a 60% chance of SCA level winds during the
afternoon and evening hours Friday through Monday.
For the Inner Waters south of Point Conception, moderate to high
confidence in current forecast. Winds and seas are expected to
remain below SCA levels through Saturday morning. SCA level winds
likely across the western half of the Santa Barbara channel
Saturday afternoon through Sunday evening, then again on Monday,
with a 20% chance of gale force gusts Saturday into Sunday. For
PZZ655, there is high confidence in SCA level winds late Saturday
afternoon and evening over the western half of the zone.
Short-period, choppy seas will affect the coastal waters through
the forecast period. With a shallow marine layer in place, patchy
dense fog with visibility of one nautical mile or less will likely
impact portions of the coastal waters tonight into Fri morning.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...Small Craft Advisory in effect until 3 PM PDT Saturday for
zones 670-673. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 AM PDT Friday for zone
676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (SUN-THU).
No significant hazards expected.
&&
PUBLIC...MW/Delerme/Smith
AVIATION...Hall
MARINE...Smith
SYNOPSIS...Hall
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 2:05 AM PDT | Gale Watch | LOX | 20 hr | |
| Sep 6, 10:19 AM PDT | Fire Weather Watch | LOX | 23 hr |
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.